Slow, Don’t Stop
If you are experiencing any side-effects from taking a probiotic, our best advice is not to stop, but instead to simply slow down the dosage.
For our Lifted Probiotics, you can do this by opening the capsule and pouring some of the contents into a drink, applesauce or yogurt.
Just don’t use oatmeal or other hot foods, as it may damage the good bacteria before it gets where it needs to go.
How much less?
You can pour 1/4 of the capsule or even 1/8 (or even less if you want!) into your food or beverage of choice. After you can tell how your body is tolerating the new, low dosage, you can slowly work your way up.
Why does going slower help?
Lessening the dosage allows the body time to get used to the new bacteria.
Typically, a side-effect from a probiotic is a sign that your body needs that good bacteria, and die-off of bad bacteria is causing the side-effect.
Headache, fatigue, or irritability are not common side-effects, but they are possible.
Many people experience more mild side-effects like minor gas or bloating.
If you experience some side-effects when starting your new probiotic, it’s possible your body is herxing, or having a herx-reaction.
This basically means the probiotic is working and that your body needed that good bacteria and the treatment is going to work!
If your symptoms don’t get better from a lessened dosage, of course, try giving your body a break from the good bacteria (probiotic) entirely.
Why Slowing Works
The key is to go slower to give your body time to get used to the new bacteria and allow your body to adjust without harsh side-effects from die-off.
Please note, some people will not have any side-effects all. How our microbiome handles the influx of good bacteria varies from person-to-person.
Have you experienced any side-effects from probiotics? Or was it smooth sailing from the start?
We’d love to hear from you in the comments!
– Sylvia, Cofounder of Lifted